Advanced Search
Article Contents
Article Contents

Inertial manifolds for the hyperbolic relaxation of semilinear parabolic equations

  • * Corresponding author: V. V. Chepyzhov

    * Corresponding author: V. V. Chepyzhov 

To the blessed memory of Professor V. S. Melnik

The research of VVC was supported by the Ministry of Education and Science of the Russian Federation (grant 14.Z50.31.0037). The work of AK and SZ was partially supported by the EPSRC grant EP/P024920/1 and the work of SZ was partially supported by the Russian Foundation for Basic Research (projects 17-01-00515 and 18-01-00524)

Abstract Full Text(HTML) Related Papers Cited by
  • The paper gives a comprehensive study of Inertial Manifolds for hyperbolic relaxations of an abstract semilinear parabolic equation in a Hilbert space. A new scheme of constructing Inertial Manifolds for such type of problems is suggested and optimal spectral gap conditions which guarantee their existence are established. Moreover, the dependence of the constructed manifolds on the relaxation parameter in the case of the parabolic singular limit is also studied.

    Bibliography: 38 titles.

    Mathematics Subject Classification: Primary: 35B40, 35B45.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland Publishing Co., Amsterdam, 1992.
    [2] N. A. Chalkina, Sufficient condition for the existence of an inertial manifold for a hyperbolic equation with weak and strong dissipation, Russ. J. Math. Phys., 19 (2012), 11-20.  doi: 10.1134/S1061920812010025.
    [3] V. V. Chepyzhov and M. I. Vishik, Attractors for Equations of Mathematical Physics, American Mathematical Society Colloquium Publications, 49. American Mathematical Society, Providence, RI, 2002.
    [4] V. V. ChepyzhovA. Yu. Goritsky and M. I. Vishik, Integral manifolds and attractors with exponential rate for nonautonomous hyperbolic equations with dissipation, Russ. J. Math. Phys., 12 (2005), 17-39. 
    [5] V. V. Chepyzhov and A. Yu. Goritsky, Global integral manifolds with exponential tracking for nonautonomous equations, Russ. J. Math. Phys., 5 (1997), 9-28. 
    [6] V. V. Chepyzhov and A. Yu. Goritsky, The dichotomy property of solutions of quasilinear equations in problems on inertial manifolds, Sb. Math., 196 (2005), 23-50.  doi: 10.1070/SM2005v196n04ABEH000889.
    [7] A. EdenS. V. Zelik and V. K. Kalantarov, Counterexamples to the regularity of Mané projections in the attractors theory, Russian Math. Surveys, 68 (2013), 199-226.  doi: 10.1070/rm2013v068n02abeh004828.
    [8] K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, Springer-Verlag, New York, 2000.
    [9] P. FabrieC. GalushinskiA. Miranville and S. Zelik, Uniform exponential attractors for a singularly perturbed damped wave equation, Discrete Contin. Dyn. Syst., 10 (2004), 211-238.  doi: 10.3934/dcds.2004.10.211.
    [10] N. Fenichel, Persistence and smoothness of invariant manifolds for flows, Indiana Univ. Math. J., 21 (1971/1972), 193-226.  doi: 10.1512/iumj.1972.21.21017.
    [11] C. FoiasG. Sell and R. Temam, Inertial manifolds for nonlinear evolutionary equations, J. Differential Equations, 73 (1988), 309-353.  doi: 10.1016/0022-0396(88)90110-6.
    [12] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840. Springer-Verlag, Berlin, New York, 1981.
    [13] M. Hirsch, C. Pugh and M. Shub, Invariant Manifolds, Lecture Notes in Mathematics, Vol. 583. Springer-Verlag, Berlin, New York, 1977.
    [14] V. KalantarovA. Savstianov and S. Zelik, Attractors for Damped Quintic Wave Equations in Bounded Domains, Annales Henri Poincaré, 17 (2016), 2555-2584.  doi: 10.1007/s00023-016-0480-y.
    [15] N. Koksch, Almost sharp conditions for the existence of smooth inertial manifolds, in: Equadiff 9: Conference on Differential Equations and their Applications : Proceedings, edited by Z. Dosla, J. Kuben, J. Vosmansky, Masaryk University, Brno, 1998,139–166.
    [16] A. Kostianko and S. Zelik, Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅰ: Dirichlet and Neumann boundary conditions, Commun. Pure Appl. Anal., 16 (2017), 2357-2376.  doi: 10.3934/cpaa.2017116.
    [17] A. Kostianko and S. Zelik, Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅱ: Periodic bundary conditins, Commun. Pure Appl. Anal., 17 (2018), 285-317.  doi: 10.3934/cpaa.2018017.
    [18] A. Kostianko and S. Zelik, Spatio-Temporal Averaging and Inertial Manifolds for 3D complex Ginzburg-Landau equations with periodic boundary conditions, in preparation.
    [19] A. Kostianko and S. Zelik, Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions, Comm. Pure Appl. Anal., 14 (2015), 2069-2094.  doi: 10.3934/cpaa.2015.14.2069.
    [20] A. Kostianko and S. Zelik, The Kwak transform and Inertial Manifolds Revisited, in preparation.
    [21] M. Kwak, Finite-dimensional inertial forms for 2D Navier-Stokes equations, Indiana Univ. Math. J., 41 (1992), 927-981.  doi: 10.1512/iumj.1992.41.41051.
    [22] J. Mallet-Paret and G. Sell, Inertial manifolds for reaction-diffusion equations in higher space dimensions, J. Amer. Math. Soc., 1 (1988), 805-866.  doi: 10.1090/S0894-0347-1988-0943276-7.
    [23] J. Mallet-ParetG. Sell and Z. Shao, Obstructions to the existence of normally hyperbolic inertial manifolds, Indiana Univ. Math. J., 42 (1993), 1027-1055.  doi: 10.1512/iumj.1993.42.42048.
    [24] M. Miklavcic, A sharp condition for existence of an inertial manifold, J. Dynam.Differential Equations, 3 (1991), 437-456.  doi: 10.1007/BF01049741.
    [25] A. Miranville and S. Zelik, Attractors for dissipative partial differential equations in bounded and unbounded domains, In: Handbook of Differential Equations: Evolutionary Equations. Vol. Ⅳ, 103–200, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, 2008. doi: 10.1016/S1874-5717(08)00003-0.
    [26] X. Mora and J. Solá-Morales, Existence and nonexistence of finite-dimensional globally attracting invariant manifolds in semilinear damped wave equations, in: Dynamics of Infinite-Dimensional Systems (Lisbon, 1986), 187–210, NATO Adv. Sci. Inst. Ser. F Comput. Systems Sci., 37, Springer, Berlin, 1987.
    [27] X. Mora and J. Solá-Morales, Inertial manifolds of damped semilinear wave equations. Attractors, inertial manifolds and their approximation, in: (Marseille-Luminy, 1987). RAIRO Model. Math. Anal. Numer., 23 (1989), 489–505. doi: 10.1051/m2an/1989230304891.
    [28] J. Robinson, Infinite-dimensional Dynamical Systems. An Introduction to Dissipative Parabolic PDEs and the Theory of Global Attractors, Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge, 2001. doi: 10.1007/978-94-010-0732-0.
    [29] J. Robinson, Dimensions, Embeddings, and Attractors, Cambridge Tracts in Mathematics, 186. Cambridge University Press, Cambridge, 2011.
    [30] A. Romanov, Sharp estimates for the dimension of inertial manifolds for nonlinear parabolic equations, Russian Acad. Sci. Izv. Math., 43 (1994), 31-47.  doi: 10.1070/IM1994v043n01ABEH001557.
    [31] A. Romanov, Three counterexamples in the theory of inertial manifolds, Math. Notes, 68 (2000), 378-385.  doi: 10.1007/BF02674562.
    [32] R. Rosa and R. Temam, Inertial manifolds and normal hyperbolicity, Acta Appl. Math., 45 (1996), 1-50.  doi: 10.1007/BF00047882.
    [33] R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Second edition, Applied Mathematical Sciences, 68. Springer-Verlag, New York, 1997. doi: 10.1007/978-1-4612-0645-3.
    [34] R. Temam and S. Wang, Inertial forms of Navier-Stokes equations on the sphere, J. Funct. Anal., 117 (1993), 215-242.  doi: 10.1006/jfan.1993.1126.
    [35] A. Yu. Goritskii and N. A. Chalkina, Inertial manifolds for weakly and strongly dissipative hyperbolic equations, J. Math. Sci., 197 (2014), 291-302.  doi: 10.1007/s10958-014-1715-4.
    [36] S. Zelik, Inertial manifolds and finite-dimensional reduction for dissipative PDEs, Proc. Royal Soc. Edinburgh, 144A (2014), 1245-1327.  doi: 10.1017/S0308210513000073.
    [37] S. Zelik, Asymptotic Regularity of Solutions of Singularly Perturbed Damped Wave Equations with Supercritical Nonlinearities, Discrete Contin. Dyn. Syst., 11 (2004), 351-392.  doi: 10.3934/dcds.2004.11.351.
    [38] M. Z. Zgurovsky, P. O. Kasyanov, O. V. Kapustyan, J. Valero and J. V. Zadoianchuk, Evolution Inclusions and Variation Inequalities for Earth Data Processing Ⅲ. Long-Time Behavior of Evolution Inclusions Solutions in Earth Data Analysis, Series: Advances in Mechanics and Mathematics, 27, Springer, Berlin, 2012. doi: 10.1007/978-3-642-28512-7.
  • 加载中

Article Metrics

HTML views(1089) PDF downloads(277) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint